Alert archive / Colorado / High Wind Watches in 2007

High Wind Watch 1, NWS Denver/Boulder, CO

January 3, 20077 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Jan 3, 2007, 4:09 AM MST for 7 counties in Colorado. It took effect at Jan 3, 2007, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 3, 2007, 4:09 AM MST (11:09 UTC)
In effect from
Jan 3, 2007, 6:00 PM MST
Expired
Jan 3, 2007, 12:20 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2883 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 031109
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
409 AM MST WED JAN 3 2007


COZ035-036-031915-
/O.NEW.KBOU.HW.A.0001.070104T0100Z-070104T1300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
409 AM MST WED JAN 3 2007

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP TONIGHT IN THE
FOOTHILLS AS STRONG WESTERLY FLOW ALOFT AND A SURFACE TROUGH IN
EASTERN COLORADO COMBINE. WEST WINDS OF 25 TO 40 MPH ARE
EXPECTED...ALONG WITH POSSIBLE WIND GUSTS IN EXCESS OF 75 MPH.


REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP. DRIVERS OF LIGHTWEIGHT AND HIGH 
PROFILE VEHICLES SHOULD EXERCISE CAUTION TONIGHT ON ROADS IN THE
FOOTHILLS SUCH AS U.S. HIGHWAY 287 NORTH OF FORT COLLINS AND THE
PEAK TO PEAK HIGHWAY.

$$
RTG
1 follow-up statement
000 
WWUS75 KBOU 031920
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1220 PM MST WED JAN 3 2007

COZ035-036-032030-
/O.CAN.KBOU.HW.A.0001.070104T0100Z-070104T1300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1220 PM MST WED JAN 3 2007

...HIGH WIND WATCH IS CANCELLED FOR THE FRONT RANGE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE HIGH
WIND WATCH FOR THE FRONT RANGE FOOTHILLS.

GUSTY AND ERRATIC CHINOOK WINDS ARE STILL EXPECTED TO DEVELOP
OVERNIGHT ON EAST FACING SLOPES OF THE NORTHERN COLORADO MOUNTAINS...
INCLUDING THE FRONT RANGE FOOTHILLS. ALTHOUGH WIND SPEEDS SHOULD
REMAIN BELOW HIGH WIND CRITERIA...GENERALLY IN THE 20 TO 30 MPH
RANGE WITH POTENTIAL GUSTS TO AROUND 65 MPH LATE THIS EVENING
THROUGH EARLY THURSDAY MORNING.

THESE STRONG AND GUSTY WEST WINDS MAY PRODUCE QUITE A BIT OF
BLOWING AND DRIFTING SNOW IN MOUNTAIN AREAS WHICH MAY SIGNIFICANTLY
REDUCE VISIBILITIES. TRAVELERS MAY WANT TO AVOID DRIVING OVER THE
HIGH MOUNTAIN PASSES AND FRONT RANGE FOOTHILLS UNTIL THURSDAY 
MORNING.

$$
BAKER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Jan 3, 3:20 AM MST, 49 minutes earlier.

Area forecast discussion, Jan 3, 3:20 AM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 AM MST WED JAN 3 2007

.SHORT TERM...GRADIENT FLOW WILL TIGHTEN THROUGH THE NEXT 18 HOURS...
WITH A LEE SURFACE TROUGH AND A MOUNTAIN WAVE DEVELOPING.  AT THIS
TIME IT DOES NOT LOOK AS THOUGH WE CAN GET ENOUGH OF A HYDROLOGIC
JUMP TO BRING HIGH WINDS TO THE URBAN CORRIDOR...BUT THERE IS A
THREAT OF CHINOOK HIGH WINDS ALONG HIGHWAY 287 NORTH OF FORT
COLLINS...AND IN LOCATIONS SUCH AS ESTES PARK AND NEDERLAND.  THE
THREAT APPEARS BORDERLINE...BUT SINCE IT HAS BEEN AWHILE SINCE THE
LAST HIGH WIND EVENT...AND WE ARE IN THE FAVORED SEASON FOR HIGH
WINDS...WILL ISSUE A WATCH FOR TONIGHT IN THE FOOTHILLS FOR POSSIBLE
GUSTS TO 75 MPH.  DAY SHIFT CAN REFINE AREA AND THREAT BASED ON 12Z
DATA.

WINDS AND DOWNSLOPE COMPONENT TODAY WILL ALLOW TEMPS TO GO WELL INTO
THE 40S AGAIN IN THE FOOTHILLS AND URBAN CORRIDOR.  MY RESERVATIONS
ABOUT DIA WARMING UP ARE DECREASING...AS IT IS CURRENTLY ABOVE
FREEZING SO THE HUGE INVERSION WE HAD YESTERDAY IS ALMOST GONE.
FURTHER EAST...THE RESIDUAL COLD AIR WILL LINGER...AND IT APPEARS
ONCE AGAIN THAT GUIDANCE TEMPS ARE TOO WARM...SO LOWERING MAX TEMPS
A BIT.

.LONG TERM...THU-FRI...MDLS DIG PAC NW FULL LATITUDE PSTVLY TILTED
UPR TROF INTO GRT BASIN AND ACRS CNTRL RCKYS BY FRI NGT.  SYS HAS
STG DYNAMICS AND UPWRD Q-G OMEGA FM THU AFTN THRU FRI.  GFS AND NAM
DIFFER ON START-TIME OF SGFNT SNW IN MTNS.  NAM HAS DEEP LYRD MSTR...
GUD COOLING ALF AND STG W-SWLY WNDS ON THU NGT...WHILE MSTR IS RATHER
SPARSE UNTIL WELL AFT MIDNGT ON GFS.  THUS MDL SNW ACCUMS ARE
MARKEDLY DIFFERENT BTWN THE 2 MDLS.  FOR NOW WILL INCRS POPS TO
LIKELY THU NGT BUT KEEP SNW ACCUMS TO A MINIMUM.  WILL ALSO MENTION
AREAS OF BLWG SNW DUE TO STG WNDS.  BEST SNW ACCUMS IN MTNS ARE
EXPECTED ON FRI WITH UPR TROF AND WHEN SNW ALSO SPRDS OVR PLAINS
BHND CDFNT.  HERE AGN GFS AND NAM DIFFER ON TIMING OF CDFNT ERLY FRI
MRNG WITH GFS BEING ABT 6 HRS EARLIER.  GFS ALSO SHWS MORE SNW
ACCUMS ON PLAINS FRI THAN NAM.  SNW ACCUMS SHUD RMN ON LGT SIDE DUE
TO FAST MOVEMENT OF SYS AND A SNWFL PRD OF ONLY ABT 12 HRS ON PLAINS.
WILL ALSO MENTION AREAS OF BLWG SNW ON PLAINS FRI.  SNW WILL RAPIDLY
EXIT AREA ON FRI NGT WITH PSG OF UPR TROF AND RESULTING SUBSIDENT
AMS.  TEMPS WILL WRM ON THU BFR STRM SYS ON FRI BUT CONTD SNW CVR
WILL CONT TO INHIBIT MAX TEMPS EVEN THO DWNSLP WNDS WILL PERSIST IN
AND NR ERN FTHLLS.  TEMPS WILL BE MUCH COLDER BEHIND CDFNT AND IN
SNW ON FRI.  WILL LUK TO VRY LTL WRM-UP FM MRNG LO TEMPS ON
FRI.

IN EXTENDED PRD...SAT-TUE...WILL MAKE NO SGFNT CHNGS TO CURRENT FCST
ATTM.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH TONIGHT FOR
NORTHERN FOOTHILLS...ZNS 35-36.

&&

GLANCY/GARD...WFO BOULDER
Hazardous weather outlook, Jan 2, 10:32 AM MST, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1032 AM MST TUE JAN 02 2007

COZ030>051-031300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1032 AM MST TUE JAN 02 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL DISTURBANCE WILL BRING SNOW TO THE MOUNTAINS FROM
THURSDAY NIGHT THROUGH FRIDAY...AND ACROSS THE PLAINS FRIDAY INTO
FRIDAY EVENING.  HEAVY SNOWFALL IS NOT EXPECTED AT THIS TIME.
HOWEVER...THE SNOW MAY BE ACCOMPANIED BY STRONG NORTH WINDS WHICH
WOULD PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW.

DURING THE WEEKEND AND INTO EARLY NEXT WEEK...STRONG NORTHWESTERLY
FLOW ALOFT WILL BRING A THREAT OF MOUNTAIN SNOWFALL AS WELL AS
PERIODS OF STRONG AND GUSTY WINDS TO THE FRONT RANGE.  THE GUSTY
WINDS MAY ALSO SPREAD ACROSS THE PLAINS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ENTREKIN/BARJENBRUCH

Nearby

High Wind Watches in Colorado, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.